5 doctors weighed in:

Can anxiety medication cause nightmares?

5 doctors weighed in
Dr. James Fox
Psychiatry
3 doctors agree

In brief: It depends

It depends what kind of medication you are taking.
Seroquel (quetiapine) is sometimes used to treat anxiety and it is known to cause bizarre dreams and nightmares. Talk to your doctor about what you are experiencing and have your medications evaluated. Some nightmares might be due to anxiety and more medication might be needed instead of less. More information is needed to make the right decision.

In brief: It depends

It depends what kind of medication you are taking.
Seroquel (quetiapine) is sometimes used to treat anxiety and it is known to cause bizarre dreams and nightmares. Talk to your doctor about what you are experiencing and have your medications evaluated. Some nightmares might be due to anxiety and more medication might be needed instead of less. More information is needed to make the right decision.
Dr. James Fox
Dr. James Fox
Thank
Dr. Peter Forster
Psychiatry

In brief: Rarely

This is an unusual response to an anxiety medication.
So it makes sense to consider other possible causes. If something is causing anxiety, that could lead to nightmares. Or any other medication change?

In brief: Rarely

This is an unusual response to an anxiety medication.
So it makes sense to consider other possible causes. If something is causing anxiety, that could lead to nightmares. Or any other medication change?
Dr. Peter Forster
Dr. Peter Forster
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors